Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 61, NWS Fort Worth, TX

March 21, 2012Milam County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 21, 2012, 3:23 AM CDT for Milam County, Texas. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2012, 3:23 AM CDT (08:23 UTC)
Expired
Mar 22, 2012, 5:28 PM CDT
In force
38 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Milam County, TX

The radar

The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River near Rockdale (RLRT2). The gauge peaked at 32.24 ft at Mar 21, 2012, 2:00 PM CDT.

actionminormoderate10203003/2103/2203/23
Action stage
27 ft
Minor stage
30 ft
Moderate stage
33 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08106350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WGUS44 KFWD 210823
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
323 AM CDT WED MAR 21 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS IN TEXAS...

  LITTLE RIVER NEAR ROCKDALE AFFECTING MILAM COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC331-212023-
/O.NEW.KFWD.FL.W.0061.120321T0823Z-120322T0642Z/
/RLRT2.1.ER.120321T0455Z.120321T1200Z.120321T1842Z.NO/
323 AM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE RIVER NEAR ROCKDALE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0215 AM WEDNESDAY THE STAGE WAS 30.91 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 32 FEET 
  BY WEDNESDAY MORNING. THE RIVER SHOULD FALL BELOW FLOOD STAGE 
  WEDNESDAY AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 31.7 FEET ON MAY 16 2008.
  

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

LITTLE RIVER
  ROCKDALE            30   30.9  WED 02 AM   23.1  13.1   8.4   6.4

$$
4 follow-up statements
714 
WGUS84 KFWD 211427
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
927 AM CDT WED MAR 21 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  LITTLE RIVER AT CAMERON AFFECTING MILAM COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  LITTLE RIVER NEAR ROCKDALE AFFECTING MILAM COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC331-220227-
/O.EXT.KFWD.FL.W.0061.000000T0000Z-120322T0701Z/
/RLRT2.1.ER.120321T0455Z.120321T1315Z.120321T1901Z.NO/
927 AM CDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE RIVER NEAR ROCKDALE.
* AT 0815 AM WEDNESDAY THE STAGE WAS 31.75 FEET. 
* FLOOD STAGE IS 30 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.


&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

LITTLE RIVER
  ROCKDALE            30   31.8  WED 08 AM   17.8   5.8   5.5   5.5

$$

TXC331-211457-
/O.CAN.KFWD.FL.W.0058.000000T0000Z-120324T0400Z/
/CMNT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 AM CDT WED MAR 21 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE RIVER AT CAMERON.
* AT 0915 AM WEDNESDAY THE STAGE WAS 26.07 FEET. 
* FLOOD STAGE IS 30 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 26.1 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO NEAR 14 FEET BY THURSDAY MORNING.


&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

LITTLE RIVER
  CAMERON             30   26.1  WED 09 AM   14.0   3.1   2.8   2.6

$$
866 
WGUS84 KFWD 220113
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CDT WED MAR 21 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  LITTLE RIVER NEAR ROCKDALE AFFECTING MILAM COUNTY 

  NAVASOTA RIVER ABOVE GROESBECK AFFECTING LIMESTONE COUNTY 

  NAVASOTA RIVER NEAR EASTERLY AFFECTING LEON AND ROBERTSON COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC331-221313-
/O.EXT.KFWD.FL.W.0061.000000T0000Z-120323T0241Z/
/RLRT2.1.ER.120321T0455Z.120321T2015Z.120322T1441Z.NO/
813 PM CDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER NEAR ROCKDALE.
* AT 0315 PM WEDNESDAY THE STAGE WAS 32.08 FEET. 
* FLOOD STAGE IS 30 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY THURSDAY MORNING.


&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

LITTLE RIVER
  ROCKDALE            30   32.1  WED 03 PM   16.9   8.2   6.2   5.6

$$

TXC293-221313-
/O.EXT.KFWD.FL.W.0052.000000T0000Z-120322T2240Z/
/GRST2.2.ER.120320T1257Z.120321T0416Z.120322T1040Z.NO/
813 PM CDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR THE NAVASOTA RIVER ABOVE GROESBECK.
* AT 0331 PM WEDNESDAY THE STAGE WAS 10.11 FEET. 
* FLOOD STAGE IS 7 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.
* AT 10 FEET MODERATE OVERBANK FLOW IS EXPECTED...WITH FLOODING 
  OCCURRING ALONG THE LEFT BANK. 

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

NAVASOTA RIVER
  GROESBECK            7   10.1  WED 04 PM    3.5   2.4   1.9   1.5

$$

TXC289-395-221312-
/O.EXT.KFWD.FL.W.0053.000000T0000Z-000000T0000Z/
/EAST2.2.ER.120321T0548Z.120322T1200Z.000000T0000Z.NO/
813 PM CDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR THE NAVASOTA RIVER NEAR EASTERLY.
* AT 0746 PM WEDNESDAY THE STAGE WAS 25.18 FEET. 
* FLOOD STAGE IS 19 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 25 FEET 
  BY THURSDAY MORNING THEN BEGIN FALLING BUT REMAIN ABOVE FLOOD 
  STAGE.


&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

NAVASOTA RIVER
  EASTERLY            19   25.2  WED 08 PM   25.1  24.6  24.5  24.5

$$
779 
WGUS84 KFWD 220117
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT WED MAR 21 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
  
  LITTLE RIVER NEAR ROCKDALE AFFECTING MILAM COUNTY 
  
  NAVASOTA RIVER ABOVE GROESBECK AFFECTING LIMESTONE COUNTY 
  
  NAVASOTA RIVER NEAR EASTERLY AFFECTING LEON AND ROBERTSON COUNTIES
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC331-221317-
/O.CON.KFWD.FL.W.0061.000000T0000Z-120323T0241Z/
/RLRT2.1.ER.120321T0455Z.120321T2015Z.120322T1441Z.NO/
817 PM CDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER NEAR ROCKDALE.
* AT 315 PM WEDNESDAY THE STAGE WAS 32.08 FEET. 
* FLOOD STAGE IS 30 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY THURSDAY MORNING.


&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

LITTLE RIVER
  ROCKDALE            30   32.1  WED 03 PM   23.4  11.7   7.0   5.8

$$

TXC293-221317-
/O.CON.KFWD.FL.W.0052.000000T0000Z-120322T2240Z/
/GRST2.2.ER.120320T1257Z.120321T0416Z.120322T1040Z.NO/
817 PM CDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR THE NAVASOTA RIVER ABOVE GROESBECK.
* AT 331 PM WEDNESDAY THE STAGE WAS 10.11 FEET. 
* FLOOD STAGE IS 7 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING.


&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

NAVASOTA RIVER
  GROESBECK            7   10.1  WED 04 PM    4.6   3.0   1.9   1.7

$$

TXC289-395-221316-
/O.CON.KFWD.FL.W.0053.000000T0000Z-000000T0000Z/
/EAST2.2.ER.120321T0548Z.120322T1200Z.000000T0000Z.NO/
817 PM CDT WED MAR 21 2012

THE FLOOD WARNING CONTINUES FOR THE NAVASOTA RIVER NEAR EASTERLY.
* AT 0800 PM WEDNESDAY THE STAGE WAS 25.17 FEET. 
* FLOOD STAGE IS 19 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 25 FEET 
  BY THURSDAY MORNING THEN BEGIN FALLING BUT REMAIN ABOVE FLOOD 
  STAGE.


&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

NAVASOTA RIVER
  EASTERLY            19   25.2  WED 08 PM   25.3  24.8  24.5  24.5

$$
719 
WGUS84 KFWD 221436
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
936 AM CDT THU MAR 22 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  LITTLE RIVER NEAR ROCKDALE AFFECTING MILAM COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC331-222228-
/O.EXT.KFWD.FL.W.0061.000000T0000Z-120322T2228Z/
/RLRT2.1.ER.120321T0455Z.120321T2015Z.120322T1028Z.NO/
936 AM CDT THU MAR 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE RIVER NEAR ROCKDALE.
* AT 0700 aM THURSDAY THE ESTIMATED STAGE WAS 30.10 FEET. 
* FLOOD STAGE IS 30 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING.


&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   MON

LITTLE RIVER
  ROCKDALE            30   30.1  THU 07 AM   17.1   8.2   6.2   5.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 20, 11:31 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Mar 20, 11:31 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1131 PM CDT TUE MAR 20 2012

.AVIATION...
A FEW SHOWERS WERE WITHIN 10 MILES BRIEFLY OF KDFW AND KDAL THIS
EVENING...BUT HAVE SINCE MOVED WELL NORTH OF THE REGION. ISOLATED
TO SCATTERED THUNDERSTORMS ARE POSSIBLE TOMORROW AFTERNOON...BUT
LOW CONFIDENCE STILL REMAINS REGARDING THE OVERALL EVOLUTION OF
ANY STORMS TOMORROW. WILL LEAVE THE FORECAST DRY...BUT FUTURE TAF
ISSUANCES MAY NEED TO INCLUDE SOMETHING LATER THIS MORNING.
OTHERWISE...VFR CLOUD DECKS ARE EXPECTED TO REMAIN IN PLACE AND
SURFACE WINDS WILL BE FROM THE SOUTH AROUND 10 KNOTS.

85/NH

&&

.UPDATE...

UPDATED THE FORECAST TO INCLUDE A LOW CHANCE FOR RAIN SHOWERS
ACROSS THE CWA THIS EVENING AND THEN EXPANDED SLIGHT CHANCE POPS
FOR STORMS ACROSS MUCH OF THE CWA TOMORROW AFTERNOON.
FINALLY...INTRODUCED A SLIGHT CHANCE OF STORMS FOR OUR RED RIVER
COUNTIES ON THURSDAY.

THIS EVENING...PER 01Z WATER VAPOR SATELLITE IMAGERY...THE UPPER
LEVEL LOW PRESSURE SYSTEM REMAINS IN PLACE OVER THE SOUTHERN TX
PANHANDLE THIS EVENING. SATELLITE IMAGERY DEPICTS AT LEAST THREE
DISCERNABLE PIECES OF ENERGY ROTATING AROUND THIS UPPER LOW...ONE
OF WHICH IS SPREADING LARGE SCALE FORCING FOR ASCENT OVER MUCH OF
NORTH TX AT THIS TIME. THE 21/00Z FWD SOUNDING INDICATES THAT
SATURATION IS RELEGATED TO THE H650 LEVEL AND ABOVE...SO CURRENT
THINKING IS THAT LARGE SCALE FORCING WILL TEND TO RESULT IN
ISOLATED ELEVATED RAIN SHOWER ACTIVITY THROUGH THE REMAINDER OF
THE EVENING. BECAUSE THIS SATURATED LAYER COINCIDES WITH THE MINUS
10 TO MINUS 30 DEG C LAYER OF THE ATMOSPHERE...CANNOT COMPLETELY
RULE OUT THE POTENTIAL FOR A THUNDERSTORM MIXED UP WITH THE RAIN
SHOWER ACTIVITY THIS EVENING AS THIS LAYER IS A FAVORABLE ZONE FOR
ICE GENERATION WITHIN UPDRAFTS. WILL LEAVE THUNDER OUT OF THE
FORECAST FOR THE EVENING HOWEVER AS MOST ACTIVITY IS EXPECTED TO
BE FREE OF LIGHTNING DUE TO POOR MID-LEVEL LAPSE RATES IN THE
SATURATED LAYER.

WEDNESDAY...THE UPPER LOW IS EXPECTED TO MOVE SLOWLY EAST OVER THE
COURSE OF THE NEXT 24 HRS OR SO. THE COLD AIR ALOFT WITHIN THE
CORE OF THIS LOW WILL BRING VERY STEEP TROPOSPHERIC LAPSE RATES
OVER NORTH TEXAS AS THIS LOW MOVES THROUGH THE AREA. DEPENDING ON
THE QUALITY OF LOW LEVEL MOISTURE UNDERNEATH THIS LOW...THESE
STEEP TROPOSPHERIC LAPSE RATES MAY ALLOW ENOUGH POTENTIAL
INSTABILITY FOR THE DEVELOPMENT OF THUNDERSTORMS DURING THE
AFTERNOON AND EVENING HRS ACROSS NORTH TX. NOTABLY...THERE IS A
LARGE DISCREPANCY REGARDING THE AVAILABILITY OF LOW LEVEL MOISTURE
DEPENDING ON WHAT MODEL IS USED AS A PREFERENCE. THE GFS HAS AN
LCL OF ALMOST 8000 FT WHICH NECESSARILY RESULTS IN NO LOW LEVEL
CONVECTIVE POTENTIAL ENERGY (CAPE) WHILE THE NAM ADVERTISES AN
LCL OF 3500 FT AND BOASTS A FORECAST 0-3 KM CAPE OF 100 TO 150
J/KG. THE DIFFERENCE IN LCL IS IMPORTANT BECAUSE OF THE ABNORMALLY
LOW TROPOPAUSE HEIGHT UNDERNEATH THE UPPER LOW. NEARLY ALL MODEL
GUIDANCE AGREES THAT THE TROPOPAUSE WILL DIP DOWN TO NEAR 500 MB
OVER NORTH TX WITHIN THE CORE OF THE LOW. WITH AN LCL OF 8000
FT...THIS LEAVES VERY LITTLE POTENTIAL FOR UPDRAFT GROWTH WITH
ONLY A 10000 FT DEPTH IN THE H700 TO H500 LAYER FOR ANY STORM TO
GROW. IF THE NAM VERIFIES...THE HIGHER QUALITY MOISTURE IN PLACE
WILL ALLOW FOR SIGNIFICANTLY LOWER CLOUD BASES AND FOR MUCH DEEPER
CONVECTIVE UPDRAFTS. NAM FORECAST TOTAL CAPE VALUES TOP OUT IN THE
500 TO 600 J/KG RANGE WHILE THE GFS ADVERTISES LESS THAN 100 J/KG.

ASSUMING THE NAM FORECAST FOR MOISTURE PANS OUT...THIS WOULD
SUPPORT THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS ACROSS
THE AREA TOMORROW AFTERNOON. DEEP LAYER SHEAR VALUES IN THIS
SOLUTION ARE SUPPORTIVE OF AN ORGANIZED CONVECTIVE MODE...WHICH
WOULD LIKELY BE IN THE FORM OF EITHER A LOW TOPPED SUPERCELL OR A
SMALL LINEAR MCS. IN EITHER CASE...THE PRIMARY SEVERE WEATHER
HAZARDS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
WITH A LARGELY STRAIGHT LINE ENVIRONMENTAL HODOGRAPH. THE ONLY
EXCEPTION TO THIS RULE WOULD BE IF A LOW TOPPED SUPERCELL WERE TO
BECOME A STRONG DEVIANT RIGHT MOVER...THIS SOMEWHAT UNLIKELY STORM
MOTION WOULD SUPPORT STREAMWISE HORIZONTAL VORTICITY INGESTION
FROM A FORECAST 100 TO 150 M2/S2 0-1 KM HELICITY ENVIRONMENTAL
WIND FIELD. THIS WOULD AT LEAST SUPPORT A LOW END TORNADO
THREAT...HOWEVER WE WILL NOT MENTION THIS THREAT AT THIS TIME
BECAUSE THE PROBABILITIES LOOK TOO LOW AT THIS TIME. DUE TO THE
FACT THAT THERE IS UNCERTAINTY REGARDING WHETHER STORMS WILL EVEN
BE ABLE TO DEVELOP TOMORROW...WILL KEEP POPS AT THE 20 PERCENT
LEVEL BUT EXPAND THE COVERAGE TO INCLUDE MUCH OF NORTH TEXAS.
CONFIDENCE MAY BE HIGHER TONIGHT OR TOMORROW MORNING WHEN
AVAILABLE MOISTURE WILL BE BETTER RESOLVED BY HIGH-RESOLUTION
MODEL GUIDANCE. UNTIL THEN WILL KEEP POPS LOW AND RELEGATE THE
MENTION OF SEVERE WEATHER TO THIS DISCUSSION. I WILL AT LEAST
POINT OUT THAT COLD CORE SEVERE WEATHER EVENTS ARE OFTEN POORLY
ANTICIPATED DUE TO QUESTIONS ABOUT AVAILABLE MOISTURE...SO WILL BE
WATCHING FUTURE FORECASTS VERY CLOSELY REGARDING CONVECTIVE
CHANCES AND AVAILABLE LOW LEVEL MOISTURE FOR TOMORROW AFTERNOON.

THURSDAY...THE GFS AND NAM BOTH INDICATE THAT A SIGNIFICANT PIECE
OF ENERGY WILL ROTATE OVER THE RED RIVER COUNTIES THURSDAY
AFTERNOON. THIS WOULD SPREAD LARGE SCALE FORCING FOR ASCENT OVER
THE NORTHERN PORTION OF THE CWA DURING THE PEAK HEATING HRS OF THE
DAY...SO WENT AHEAD AND INCLUDED 20 POPS FOR THE NORTHERN TWO ROWS
OF COUNTIES AS A RESULT. THE CORE OF THE UPPER LOW IS EXPECTED TO
BE NORTH OF THE CWA...SO THE LAPSE RATES ARE NOT EXPECTED TO BE
QUITE AS ENHANCED THURSDAY...HOWEVER WENT AHEAD WITH 20 PERCENT
CHANCE FOR STORMS DUE TO THE STRONG FORCING EXPECTED AT THAT TIME.

CAVANAUGH

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT TUE MAR 20 2012/
THE HEAVY RAINFALL HAS MOVED EAST OF THE AREA THIS AFTERNOON AFTER
DUMPING BETWEEN 3 AND 6 INCHES OF RAIN ACROSS THE REGION. THE
UPPER LOW IS STILL LOCATED ACROSS WEST TEXAS AND WILL DRIFT
NORTHEAST OVER THE NEXT 24 HOURS. COLD TEMPERATURES ALOFT AND
STEEP LOW LEVEL LAPSE RATES WILL RESULT IN AN ENVIRONMENT
FAVORABLE FOR A FEW THUNDERSTORMS NEAR THE CORE OF THE UPPER LOW
OVER THE NEXT 24 HOURS. SHORT TERM GUIDANCE TRIES TO PICK UP ON AT
LEAST TWO AREAS OF ENHANCED UPWARD FORCING...ONE OCCURRING THIS
EVENING AND ANOTHER TOMORROW AFTERNOON. THIS IS IN CONJUNCTION
WITH PEAK AFTERNOON HEATING. WILL KEEP SOME 20 POPS IN ACROSS THE
NORTHWEST AND NORTH THROUGH TOMORROW TO ACCOUNT FOR SOME ISOLATED
THUNDERSTORMS. GIVEN THE STEEP LAPSE RATES...ANY STORMS THAT
DEVELOP COULD PRODUCE MARGINALLY SEVERE HAIL.

OTHERWISE...UPPER LOW WILL LIFT NORTH AND EAST THROUGH THE END OF
THE WEEK ALLOWING SHORT WAVE RIDGING TO BUILD INTO THE REGION.
TEMPERATURES WILL WARM INTO THE LOWER 80S BY THE WEEKEND WITH
MOSTLY SUNNY SKIES. THE NEXT CHANCE FOR RAIN APPEARS THAT IT WILL
BE ANOTHER WEEK AWAY OR SO AS UPPER RIDGE MOVES EAST AND MOIST
SOUTHERLY FLOW RETURNS. THE DRYLINE MAY BECOME ACTIVE BY THE
MIDDLE OF NEXT WEEK BUT FOR NOW FORECAST WILL REMAIN DRY.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  49  69  51  70  52 /  10  20  10  10   5
WACO, TX              44  70  49  75  51 /  20  20  10  10   5
PARIS, TX             48  66  49  67  51 /  20  20  10  20  20
DENTON, TX            45  68  49  69  50 /  10  20  10  20  20
MCKINNEY, TX          45  67  50  69  51 /  10  20  10  20  20
DALLAS, TX            50  70  52  71  53 /  10  20  10  10   5
TERRELL, TX           47  69  50  71  51 /  20  20  10  10   5
CORSICANA, TX         49  70  52  74  54 /  20  20  10  10   5
TEMPLE, TX            45  71  49  77  54 /  20  10  10  10   5
MINERAL WELLS, TX     42  69  47  69  49 /  10  20  10  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

85/85
Hazardous weather outlook, Mar 20, 8:37 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
837 PM CDT TUE MAR 20 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-212215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
837 PM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
RUNOFF FROM THE RAIN THAT WE HAVE SEEN DURING THE LAST 24 TO 36
HOURS WILL RESULT IN CONTINUED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY ACROSS MUCH
OF NORTH TEXAS AND AGAIN THURSDAY...MAINLY NORTH OF A GRAHAM TO
DENTON TO SULPHUR SPRINGS LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:16 PM CDTRiver Flood WarningFWDAnderson, Freestone, Leon13 days

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.